Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Diabetic, sphincterotomy, cremaffin plus and lactulose, high postprandial blood sugars, cause of hyperglycemia

Sir,I am a 21yr old male.I am a juvenile diabetic since 11yrs.I underwent anal sphincterotomy last month. SInce then I have been using cremaffin plus and lactulose solutions daily after my dinner. Since the last three weeks, I have been facing a situation of high postprandial blood sugars of around 280mg/dl after my lunch. Is there any link between these solutions and my afternoon hyperglycemia?? I have been using human mixtard 50-50 twice a day... What is the reason behind this state of hyperglycemia.... Please respond.....
Asked On : Fri, 11 May 2012
Answers:  2 Views:  635
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Gastroenterologist, Surgical 's  Response
Lactulose is a sugar so obviously it is going to cause a steep rise in blood sugar. the same applies to cremaffin plus which contains sweetening agents to make it more palatable. You need to swith over to non sugar containing bulk formers. thereafter get your sugars checked and inform your diabetologist who most probably if the need arises may alter your insulin dosage.
Answered: Fri, 11 May 2012
I find this answer helpful
General Surgeon Dr. Swapnendu Sekhar Ghosh's  Response
though lactulose is not absorbed in G I tract it should not be used in known diabetic patients.
Please discuss with your doctor .
regular exercise ,adequate fluid in take
and high roughage balanced diet will help you having normal bowel movements .
you may take cremaffin plus when needed

Answered: Fri, 11 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor